Texas, 2005Damaging Wind in Texas, July 11, 2005
July 11, 2005 · NWS EPZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 11, 11:52 AM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 11, 11:52 AM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1252 PM MDT MON JUL 11 2005
.SYNOPSIS...
EASTERLY WINDS WILL TRANSPORT MOISTURE INTO THE BORDERLAND ON
TUESDAY WHILE A A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE
INTO THE AREA FROM THE NORTH. AS A RESULT THERE WILL BE ISOLATED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR MUCH OF THIS
WEEK.
&&
.DISCUSSION...
MODELS IN GENERAL AGREEMENT IN MOVING UPPER HIGH CENTER NORTHWARD
INTO CENTRAL ROCKIES/GREAT BASIN REGION BY TUESDAY MORNING
ALLOWING FOR DEEPER MID/UPPER EASTERLY FLOW ACROSS THE CWA. WHILE
CONTINENTAL TRAJECTORIES WILL PLACE SOME LIMIT ON MID LEVEL
MOISTURE INFLOW, THIS CHANGE IN PATTERN WILL ALLOW A SERIES OF
WEAK SHORT WAVES TO MOVE ACROSS THE SOUTHERN ROCKIES INTO THE
WEEKEND. AT LOWER LEVELS FLOW WILL BE DOMINATED BY THERMAL/HEAT
TROUGH THROUGH WESTERN ARIZONA AND WEAK HIGH PRESSURE ACROSS
CENTRAL ROCKIES. THE RESULTANT EAST TO SOUTHEAST FLOW WILL
ADVECT HIGHER MOISTURE INTO THE REGION WITH PRECIPITABLE WATER
AMOUNTS ABOVE AN INCH OVER MOST OF THE LOWLANDS BY LATE TUESDAY
AFTERNOON. WITH THIS PATTERN PERSISTING INTO SATURDAY EXPECT
AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD. AT MOMENT
WILL KEEP COVERAGE ISOLATED LOWLANDS AND SCATTERED MOUNTAINS FOR
TUESDAY AND WEDNESDAY DUE TO UNCERTAINTIES CONCERNING TIMING AND
STRENGTH OF ANY SHORT WAVES.
UPPER RIDGE AXIS FORECASTED TO SHIFT SLOWLY SOUTH LATER SATURDAY
INTO SUNDAY WHICH SHOULD BRING GREATER SUBSIDENCE AND WARMING
ALOFT AND A DECREASE IN PRECIP COVERAGE. WILL KEEP MENTION OF
SLIGHT CHANCE OF CONVECTION INTO EARLY NEXT WEEK AS LOW LEVEL
SOUTHEAST FLOW MAY KEEP ENOUGH MOISTURE IN AREA FOR MINIMAL
THREAT OF THUNDER.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 73 97 72 94 72 / 0 20 20 20 10
SIERRA BLANCA TX 67 87 66 90 66 / 10 20 20 20 10
LAS CRUCES 71 96 70 93 70 / 0 20 20 20 10
ALAMOGORDO 68 89 67 92 67 / 10 20 20 20 10
CLOUDCROFT 51 71 50 75 50 / 20 30 30 30 20
TRUTH OR CONSEQUENCES 69 94 68 93 68 / 0 20 20 20 10
SILVER CITY 62 87 61 87 61 / 0 30 30 20 10
DEMING 69 96 68 93 68 / 0 20 20 20 10
LORDSBURG 68 96 67 93 67 / 0 20 20 20 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM, TX...NONE.
&&
05 ROGASH
Hazardous weather outlook, Jul 11, 10:00 AM MST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1100 AM MDT MON JUL 11 2005
NMZ022>025-030>032-TXZ055-056-112320-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
1100 AM MDT MON JUL 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.
.MONDAY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING NEAR OR OVER MOUNTAINOUS AREAS EAST OF THE RIO GRANDE. A FEW
STORMS MAY PRODUCE WIND GUSTS TO 50 MPH WITH BLOWING DUST AND SAND
REDUCING VISIBILITIES TO UNDER A MILE.
.DAYS TWO THROUGH SEVEN...
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND
EVENING...ESPECIALLY TUESDAY AND WEDNESDAY. A FEW STORMS MAY PRODUCE
WIND GUSTS TO 50 MPH...SMALL HAIL AND RAINFALL AMOUNTS UP TO A HALF
INCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
05/ ROGASH
In the hours before
Special weather statement, Jul 11, 3:20 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
420 PM MDT MON JUL 11 2005
NMZ024-032-TXZ055-056-120118-
EL PASO TX-HUDSPETH TX-SOUTHERN DESERT NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA...
SOCORRO...SUNLAND PARK AND UNIVERSITY PARK
420 PM MDT MON JUL 11 2005
A WEAK UPPER AIR DISTURBANCE HAS COMBINED WITH AFTERNOON HEATING TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF OTERO
COUNTY IN NEW MEXICO AND HUDSPETH COUNTY IN TEXAS. THESE
THUNDERSTORMS MAY PRODUCE HAIL APPROACHING THREE QUARTERS OF AN
INCH...WIND GUSTS TO 55 MPH WITH BLOWING DUST REDUCING VISIBILITY AND
LOCAL RAINFALL UP TO ONE INCH. THE STORMS ARE MOVING SOUTH TO
SOUTHWEST AT 15 MPH. STORMS WILL OCCUR FOR THE NEXT SEVERAL HOURS
UNTIL THE UPPER DISTURBANCE MOVES EAST OF THE AREA AND SUNSET CUTS
OFF SURFACE HEATING.
NEVER DRIVE INTO A FLOODED SECTION OF ROADWAY. TURN AROUND...DONT
DROWN.
MACBLAIN
Thunderstorm Wind, El Paso
- When
- July 11, 4:50 PM MST to 5:00 PM MST
- Where
- El Paso County, El Paso Intl Arpt
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.800, -106.383
Outflow from a severe thunderstorm produced damaging winds across the eastern portion of El Paso, with a gust of 68 mph measured at the El Paso International Airport. Power lines and trees were reported down, and visibilities lowered sharply in blowing dust. Heavy rain and small hail also accompanied the storm just to the east of El Paso.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Georgia, July 11, 2005$1.8 million · 1 event
- Flash Flood in Georgia, July 11, 2005$1.3 million · 1 event
- Flash Flood in Georgia, July 11, 2005$500,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$300,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$200,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$200,000 · 1 event
- Tropical Storm in Mississippi, July 11, 2005$35,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2005$30,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Texas, July 11, 2005$24,000 · 1 in hail · 2 events
- Flooding in Alabama, July 11 to 15, 2005$18,000 · 6 events
- Hail in Nebraska, July 11, 20051.5 in hail · 4 events
- Hail in Colorado, July 11, 20051.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465918.